Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 85, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Nov 22, 2004, 12:12 PM CST for Austin County, Colorado County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2004, 12:12 PM CST (18:12 UTC)
- Expired
- Nov 22, 2004, 3:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Austin County, TX, Colorado County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHGX 221814 FFWHGX TXC015-089-222115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1212 PM CST MON NOV 22 2004 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... COLORADO COUNTY IN SOUTHEAST TEXAS AUSTIN COUNTY IN SOUTHEAST TEXAS * UNTIL 315 PM CST * AT 1205 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER PARTS OF AUSTIN AND COLORADO COUNTIES. 3 TO 4 INCHES OF RAIN FELL OVER THESE COUNTIES EARLIER THIS MORNING AND AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE BY 2 PM. * FLOODING IS EXPECTED IN OR NEAR... SHELBY...NEW ULM...INDUSTRY AND CAT SPRING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS...CREEKS...AND BAYOUS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2975 9691 2964 9679 3001 9620 3004 9660 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 22, 9:25 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Nov 22, 9:25 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 925 AM CST MON NOV 22 2004 DISCUSSION... FLOODING AND SEVERE WEATHER ARE THE MAIN FORECAST ISSUES TODAY. WILL MENTION SEVERE WORDING OVER THE SOUTHERN ZONES. SPC HAS PLACED OUR SOUTHERN HALF IN A TORNADO WATCH. HAVE ALL READY SEEN A FEW SPINNERS ON RADAR. HEAVY RAIN WILL LIKELY AGGRAVATE RIVER FLOODING AS WELL. ALL IN ALL...THE WEATHER IS A MESS. PREVIOUS FCST HAS IT WELL COVERED. 43 && .HGX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH SOUTH HALF THROUGH 2 PM. FLOOD WATCH HGX CWA THROUGH 6 PM. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 70 65 72 52 59 / 100 100 80 20 00 HOUSTON (IAH) 74 67 76 54 62 / 100 90 80 40 00 GALVESTON (GLS) 77 71 77 60 64 / 70 60 70 50 00 &&
Hazardous weather outlook, Nov 22, 9:36 AM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 936 AM CST MON NOV 22 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-222200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 936 AM CST MON NOV 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON. ...A FLOOD WATCH IN EFFECT UNTIL 6 PM... ...TORNADO WATCH IN EFFECT UNTIL 2 PM... A STATIONARY FRONT ALONG THE COAST MAY WAFFLE AROUND TODAY WITH DEWPOINTS IN THE MID 60S TO AROUND 70 FLOWING INTO AND OVER THE FRONTAL BOUNDARY. VERY HEAVY RAINFALL WILL BE POSSIBLE TODAY AS STORMS DEVELOP AND MOVE NORTHEAST OF THE FRONTAL BOUNDARY. SOME MAY TRACK OVER THE SAME AREA AS OTHER STORMS LEADING TO GREATER ACCUMULATIONS. RAINFALL ACCUMULATIONS OF AROUND 1 INCH SHOULD BE COMMONPLACE NORTH OF THE INTERSTATE 10 CORRIDOR...ISOLATED TOTALS OF 6 TO 8 INCHES MAY BE POSSIBLE. WIND SHEAR IS IMPRESSIVE AND SOME OF THE STRONGER STORMS COULD PRODUCE AN ISOLATED TORNADO. THE THREAT FOR STRONG TO SEVERE STORMS EXISTS THROUGH TUESDAY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ON TUESDAY...A COLD FRONT WILL SWEEP THROUGH THE AREA DURING THE AFTERNOON COLLIDING WITH ABUNDANT GULF MOISTURE AS A POWERFUL UPPER LEVEL DISTURBANCE ALONG WITH STRONGER SOUTHERLY WINDS COINCIDE WITH THE FRONTAL PASSAGE. A MODERATE RISK OF SEVERE THUNDERSTORMS WILL EXIST FOR MUCH OF THE DAY. THE PRIMARY THREAT WILL BE TORNADOES BUT SOME THREAT OF DAMAGING WINDS AND HAIL WILL EXIST AS WELL. THE THREAT OF TORNADOES WILL BEGIN AROUND 4 AM NEAR THE COAST AND WILL EXPAND NORTH THROUGH THE HOUSTON METRO AREA BY 9 AM...AND MAY REACH AREAS AS FAR NORTH AS HUNTSVILLE AND LIVINGSTON BY LATE MORNING. IN ADDITION... HEAVY RAIN WILL ALSO ACCOMPANY THE STORMS AND MAY LEAD TO MORE FLOODING. RAINFALL ACCUMULATIONS OF 2 TO 4 INCHES MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND WILL LIKELY BE REQUIRED ON TUESDAY.
In the hours before
Special weather statement, Nov 22, 9:34 AM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 934 AM CST MON NOV 22 2004 GMZ335-355-TXZ178-197-199-200-210>214-226-227-235>238-222000- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-GALVESTON BAY- HARRIS-JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-SAN JACINTO-WALLER- WASHINGTON-WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 934 AM CST MON NOV 22 2004 ...TORNADO WATCH IN EFFECT UNTIL 2 PM FOR PORTIONS OF SOUTHEAST TEXAS... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH FOR CENTRAL AND SOUTHERN PORTIONS OF SOUTHEAST TEXAS. THE AIR MASS ACROSS SOUTHEAST TEXAS REMAINS MOIST AND SLIGHTLY UNSTABLE... AND LOW TO MID LEVEL WINDS HAVE BECOME INCREASINGLY FAVORABLE FOR ISOLATED TORNADOES. ADDITIONALLY...WITH ABUNDANT LOW TO MID LEVEL MOISTURE IN PLACE...VERY HEAVY RAINFALL IS LIKELY WITH SOME OF THIS ACTIVITY. IN SOUTHEAST TEXAS...THE COUNTIES INCLUDED IN THE WATCH ARE AUSTIN... BRAZORIA...CHAMBERS...COLORADO...FORT BEND...GALVESTON...JACKSON... LIBERTY...MATAGORDA...MONTGOMERY...SAN JACINTO...WALLER... WASHINGTON...AND WHARTON. STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER NEWS SOURCES FOR FURTHER WEATHER UPDATES TODAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 5:54 AM CST | Flash Flood Warning | HGX | Austin, Colorado | 3 hr |
| Nov 22, 8:33 AM CST | Tornado Warning | HGX | Austin | 27 min |
| Nov 22, 9:10 AM CST | Tornado Warning | HGX | Harris | 35 min |
| Nov 22, 9:46 AM CST | Tornado Warning | HGX | Harris | 44 min |
| Nov 22, 10:33 AM CST | Tornado Warning | HGX | Harris | 27 min |
| Nov 22, 11:18 AM CST | Tornado Warning | HGX | Chambers, Harris, Liberty | 27 min |
| Nov 22, 11:29 AM CST | Flash Flood Warning | HGX | Brazos, Burleson | 3 hr |
| Nov 22, 11:49 AM CST | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 41 min |
| Nov 22, 12:45 PM CST | Tornado Warning | HGX | Austin | 30 min |
| Nov 22, 1:24 PM CST | Severe Thunderstorm Warning | HGX | Fort Bend, Harris, Waller | 36 min |
| Nov 22, 2:05 PM CST | Tornado Warning | HGX | Harris | 25 min |
| Nov 22, 2:27 PM CST | Flash Flood Warning | HGX | Brazos, Burleson | 3 hr |
| Nov 22, 2:33 PM CST | Tornado Warning | HGX | Harris | 27 min |
| Nov 22, 2:53 PM CST | Flash Flood Warning | HGX | Harris | 3 hr |
| Nov 22, 3:04 PM CST | Tornado Warning | HGX | Harris | 26 min |
| Nov 22, 3:07 PM CST | Flash Flood Warning | HGX | Austin, Colorado | 3 hr |
| Nov 22, 3:33 PM CST | Tornado Warning | HGX | Harris | 27 min |
| Nov 22, 3:43 PM CST | Tornado Warning | HGX | Liberty | 32 min |
| Nov 22, 4:20 PM CST | Tornado Warning | HGX | Liberty | 25 min |
| Nov 22, 4:56 PM CST | Tornado Warning | HGX | Harris | 34 min |
| Nov 22, 4:58 PM CST | Tornado Warning | HGX | Fort Bend | 32 min |
| Nov 22, 5:17 PM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.